Alert archive / Colorado / River Flood Warnings in 2008

River Flood Warning 7, NWS Pueblo, CO

August 16, 2008Otero County, Colorado

NWS Pueblo, CO issued this river flood warning at Aug 16, 2008, 7:14 AM MDT for Otero County, Colorado. It took effect at Aug 18, 2008, 8:00 AM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Aug 16, 2008, 7:14 AM MDT (13:14 UTC)
In effect from
Aug 18, 2008, 8:00 AM MDT
Expired
Aug 17, 2008, 12:52 AM MDT
In force
Issued by
NWS Pueblo, CO
Flood severity
Minor

County Otero County, CO

The radar

The Pueblo radar (KPUX), 74 km from the middle of the area, began a volume at 13:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Arkansas River at La Junta (LXHC2).

Action stage
10 ft
Minor stage
11 ft
Moderate stage
13 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07123000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS45 KPUB 161314
FLWPUB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
714 AM MDT SAT AUG 16 2008

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FLOOD WARNING 
FOR THE FOLLOWING RIVERS IN COLORADO... 

  ARKANSAS RIVER AT LA JUNTA AFFECTING OTERO COUNTY.

  PURGATOIRE RIVER NEAR LAS ANIMAS AFFECTING BENT COUNTY.

.RUNOFF FROM RECENT HEAVY RAINS OVER THE PAST COUPLE OF DAYS HAS
CAUSED RIVERS TO SWELL.  ADDITIONAL HEAVY RAINS ARE EXPECTED TODAY.
HYDROLOGIC FORECAST MODELS INDICATE THAT MINOR FLOOD STAGES WILL BE
REACHED BY SUNDAY MORNING. 

SAFETY MESSAGE...STAY AWAY FROM THE BANKS OF RIVERS AND STREAMS.  
DURING A FLOOD...SATURATED BANKS CAN EASILY BREAK OFF AND FALL INTO 
POTENTIALLY DEADLY...FAST FLOWING FLOOD WATER.  

STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST FORECASTS AND 
WARNINGS FROM YOUR NATIONAL WEATHER SERVICE.  THE WEB SITE FOR THE 
NATIONAL WEATHER SERVICE IN PUEBLO IS WEATHER.GOV/PUEBLO.  YOU CAN 
LINK TO THE HYDROLOGY PAGE BY CLICKING ON THE LIGHT BLUE RIVERS AND 
LAKES TAB NEAR THE TOP OF THE PAGE. 

COC089-170114-
/O.NEW.KPUB.FL.W.0007.080817T1200Z-080820T1800Z/
/LXHC2.1.ER.080817T1200Z.080818T1200Z.080820T0600Z.UU/
714 AM MDT SAT AUG 16 2008

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* FLOOD WARNING FOR 
  THE ARKANSAS RIVER AT LA JUNTA.
* FROM SUNDAY MORNING TO WEDNESDAY AFTERNOON...OR UNTIL THE WARNING 
  IS CANCELLED.
* AT  6:15 AM SATURDAY THE STAGE WAS 9.2 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 10.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY MIDMORNING TOMORROW AND 
  CONTINUE TO RISE TO NEAR 10.9 FEET BY MIDMORNING MONDAY. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY AFTER MIDNIGHT WEDNESDAY MORNING.
* IMPACT...AT 10.0 FEET...MINOR AGRICULTURAL FLOODING OCCURS.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 
  10.9 FEET ON JUNE 4 1994.

$$

COC011-170114-
/O.NEW.KPUB.FL.W.0008.080817T1617Z-080819T0300Z/
/LAPC2.1.ER.080817T1617Z.080818T0600Z.080818T1500Z.UU/
714 AM MDT SAT AUG 16 2008

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* FLOOD WARNING FOR 
  THE PURGATOIRE RIVER NEAR LAS ANIMAS.
* FROM SUNDAY MORNING TO MONDAY EVENING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  6:15 AM SATURDAY THE STAGE WAS 7.7 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 9.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE TOMORROW MORNING AND 
  CONTINUE TO RISE TO NEAR 9.7 FEET BY AFTER MIDNIGHT MONDAY MORNING.
  THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE MONDAY MORNING.
* IMPACT...AT 9.0 FEET...MINOR AGRICULTURAL FLOODING OCCURS.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 
  9.8 FEET ON JUNE 6 1949.

$$
3 follow-up statements
000 
WGUS85 KPUB 161857
FLSPUB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE PUEBLO CO
1257 PM MDT SAT AUG 16 2008

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
COLORADO...
 
  PURGATOIRE RIVER NEAR LAS ANIMAS AFFECTING BENT COUNTY.

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
COLORADO...
 
  ARKANSAS RIVER AT LA JUNTA AFFECTING OTERO COUNTY. 

.RUNOFF FROM RECENT HEAVY RAINS OVER THE PAST COUPLE OF DAYS HAS
CAUSED RIVERS TO SWELL.  ADDITIONAL HEAVY RAINS ARE EXPECTED INTO
SUNDAY. HYDROLOGIC FORECAST MODELS INDICATE THAT MINOR FLOOD STAGES
WILL BE REACHED SUNDAY NIGHT IN LA JUNTA.

SAFETY MESSAGE...STAY AWAY FROM THE BANKS OF RIVERS AND STREAMS.  
DURING A FLOOD...SATURATED BANKS CAN EASILY BREAK OFF AND FALL INTO 
POTENTIALLY DEADLY...FAST FLOWING FLOOD WATER.  

STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST FORECASTS AND 
WARNINGS FROM YOUR NATIONAL WEATHER SERVICE.  THE WEB SITE FOR THE 
NATIONAL WEATHER SERVICE IN PUEBLO IS WEATHER.GOV/PUEBLO.  YOU CAN 
LINK TO THE HYDROLOGY PAGE BY CLICKING ON THE LIGHT BLUE RIVERS AND 
LAKES TAB NEAR THE TOP OF THE PAGE. 

COC089-170657-
/O.EXT.KPUB.FL.W.0007.080818T1400Z-080820T1100Z/
/LXHC2.1.ER.080818T1400Z.080819T0600Z.080819T2300Z.UU/
1257 PM MDT SAT AUG 16 2008

THE FLOOD WARNING CONTINUES FOR
  THE ARKANSAS RIVER AT LA JUNTA.
* FROM MONDAY MORNING TO LATE TUESDAY NIGHT...OR UNTIL THE WARNING IS
  CANCELLED.
* AT 12:15 PM SATURDAY THE STAGE WAS 7.3 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY MIDMORNING MONDAY AND CONTINUE
  TO RISE TO NEAR 10.8 FEET BY AFTER MIDNIGHT TUESDAY MORNING. THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY LATE TUESDAY AFTERNOON.
* IMPACT...AT 10.0 FEET...MINOR AGRICULTURAL FLOODING OCCURS.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 
  10.7 FEET ON AUGUST 28 2006.

$$

COC011-161927-
/O.CAN.KPUB.FL.W.0008.000000T0000Z-080819T0300Z/
/LAPC2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
1257 PM MDT SAT AUG 16 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE PURGATOIRE RIVER NEAR LAS ANIMAS.
* AT 12:15 PM SATURDAY THE STAGE WAS 7.7 FEET. 
* FLOOD STAGE IS 9.0 FEET. 
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 8.7 FEET EARLY
  TOMORROW AFTERNOON.
* IMPACT...AT 9.0 FEET...MINOR AGRICULTURAL FLOODING OCCURS.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 
  8.8 FEET ON JULY 21 1927.

$$
000 
WGUS85 KPUB 170150
FLSPUB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE PUEBLO CO
750 PM MDT SAT AUG 16 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
COLORADO...

  ARKANSAS RIVER AT LA JUNTA AFFECTING OTERO COUNTY.

.RUNOFF FROM RECENT HEAVY RAINS OVER THE PAST COUPLE OF DAYS HAS
CAUSED RIVERS TO SWELL.  ADDITIONAL HEAVY RAINS ARE EXPECTED INTO
SUNDAY. HYDROLOGIC FORECAST MODELS INDICATE THAT MINOR FLOOD STAGES
WILL BE REACHED SUNDAY NIGHT IN LA JUNTA.

SAFETY MESSAGE...STAY AWAY FROM THE BANKS OF RIVERS AND STREAMS.  
DURING A FLOOD...SATURATED BANKS CAN EASILY BREAK OFF AND FALL INTO 
POTENTIALLY DEADLY...FAST FLOWING FLOOD WATER.  

STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST FORECASTS AND 
WARNINGS FROM YOUR NATIONAL WEATHER SERVICE.  THE WEB SITE FOR THE 
NATIONAL WEATHER SERVICE IN PUEBLO IS WEATHER.GOV/PUEBLO.  YOU CAN 
LINK TO THE HYDROLOGY PAGE BY CLICKING ON THE LIGHT BLUE RIVERS AND 
LAKES TAB NEAR THE TOP OF THE PAGE. 

COC089-171350-
/O.CON.KPUB.FL.W.0007.080818T1400Z-080820T1100Z/
/LXHC2.1.ER.080818T1400Z.080819T0600Z.080819T2300Z.UU/
750 PM MDT SAT AUG 16 2008

THE FLOOD WARNING CONTINUES FOR
  THE ARKANSAS RIVER AT LA JUNTA.
* FROM MONDAY MORNING TO LATE TUESDAY NIGHT...OR UNTIL THE WARNING IS
  CANCELLED.
* AT  7:15 PM SATURDAY THE STAGE WAS 6.7 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY MIDMORNING MONDAY AND CONTINUE
  TO RISE TO NEAR 10.8 FEET BY AFTER MIDNIGHT TUESDAY MORNING. THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY LATE TUESDAY AFTERNOON.
* IMPACT...AT 10.0 FEET...MINOR AGRICULTURAL FLOODING OCCURS.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 
  10.7 FEET ON AUGUST 28 2006.

$$
000 
WGUS85 KPUB 170652
FLSPUB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE PUEBLO CO
1252 AM MDT SUN AUG 17 2008

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
COLORADO...
 
  ARKANSAS RIVER AT LA JUNTA AFFECTING OTERO COUNTY.

.THE ARKANSAS RIVER AT LA JUNTA HAS FALLEN BELOW FLOOD STAGE. THUS...
FLOOD WARNING HAS BEEN CANCELLED. THE ARKANSAS RIVER AT LA JUNTA
MAY INCREASE TO JUST BELOW FLOOD STAGE BY MONDAY EVENING. 

SAFETY MESSAGE...STAY AWAY FROM THE BANKS OF RIVERS AND STREAMS.  
DURING A FLOOD...SATURATED BANKS CAN EASILY BREAK OFF AND FALL INTO 
POTENTIALLY DEADLY...FAST FLOWING FLOOD WATER.  

STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST FORECASTS AND 
WARNINGS FROM YOUR NATIONAL WEATHER SERVICE.  THE WEB SITE FOR THE 
NATIONAL WEATHER SERVICE IN PUEBLO IS WEATHER.GOV/PUEBLO.  YOU CAN 
LINK TO THE HYDROLOGY PAGE BY CLICKING ON THE LIGHT BLUE RIVERS AND 
LAKES TAB NEAR THE TOP OF THE PAGE. 

COC089-170722-
/O.CAN.KPUB.FL.W.0007.000000T0000Z-080820T1100Z/
/LXHC2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
1252 AM MDT SUN AUG 17 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE ARKANSAS RIVER AT LA JUNTA.
* AT 12:15 AM SUNDAY THE STAGE WAS 6.5 FEET. 
* FLOOD STAGE IS 10.0 FEET. 
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 9.4 FEET EARLY
  TOMORROW EVENING.
* IMPACT...AT 9.0 FEET...THE RIVER IS BANKFULL.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 
  9.2 FEET ON SEPTEMBER 27 1966.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this river flood warning went out at Aug 16, 6:18 AM MDT, 56 minutes earlier.

Area forecast discussion, Aug 16, 6:18 AM MDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
618 AM MDT SAT AUG 16 2008

.SHORT TERM...
(TODAY AND TONIGHT)

THE DELUGE WILL CONTINUE TODAY.  THE LARGE UPPER LOW HAS TAKEN UP
RESIDENCE OVER NORTHWEST COLORADO THIS MORNING.  AN ACTIVE UPPER JET
IS WRAPPING AROUND THE BASE OF THE LOW THIS MORNING...WITH MOST OF
SOUTHERN COLORADO UNDER THE LIFTING QUAD OF THE JET.  BROAD QG
ASCENT IS PROGGED TO CONTINUE ACROSS SOUTHERN COLORADO...ALONG WITH
MARGINAL INSTABILITY...LOW LEVEL UPSLOPE FLOW...AND DEEP MOISTURE.
SO...ONCE AGAIN TODAY...THE BARRAGE OF SHOWERS AND THUNDERSTORMS
WILL CONTINUE...WITH THE MAIN CONCERN FLOODING.  URBAN AND SMALL
STREAM FLOODING SHOULD BE THE BIGGEST ISSUE.  HOWEVER...SOME OF THE
STORMS YESTERDAY WERE VERY EFFICIENT RAINERS...WITH LOTS OF TINY
DROPS AS WELL AS BIG ONES.  RUNOFF WAS VERY QUICK TO OCCUR.  THIS
HIGH RUNOFF EFFICIENCY...COUPLED WITH ALREADY SATURATED GROUNDS...
COULD PRODUCE A TRUE FLASH FLOOD GIVEN THE RIGHT SCENARIO.  SO...THE
FLASH FLOOD WATCH WILL REMAIN IN EFFECT FOR THE EASTERN MOUNTAINS
AND PLAINS...WHERE STORM COVERAGE AND RAINFALL WILL BE THE
GREATEST.  WATCH FOR RAPIDLY RISING WATER TODAY AND BE PREPARED TO
MOVE TO HIGH GROUND. PRECIPITATION OVER WESTERN AREAS WILL CONTINUE
TO BE LESS WIDESPREAD AND LESS INTENSE.

IN GENERAL...THE SEVERE WEATHER THREAT SHOULD BE DOWN TODAY.
SHEAR VALUES HAVE DROPPED OFF...AND TEMPERATURES WILL RUN JUST A BIT
COOLER THAN YESTERDAY..WHICH MEANS THAT CAPES WILL BE DOWN.  WITH
LESS SHEAR AND LESS CAPE...SHOULD SEE LESS SEVERE WEATHER THREAT.
NOW...HAVING SAID THAT...YOU CAN ALMOST NEVER RULE OUT PULSE SEVERE
STORMS IN EASTERN COLORADO DURING THE SUMMER TIME.  SO...WHILE
SEVERE COVERAGE SHOULD BE DOWN...THERE WILL STILL BE A FEW SEVERE
STORMS AROUND.  PRIMARY THREATS TODAY SHOULD BE HAIL TO 1 INCH IN
DIAMETER...WIND GUSTS TO 60 MPH...HEAVY RAIN AND LIGHTNING.  AS
MENTIONED PREVIOUSLY...THE MAIN CONCERN TODAY IS THE FLOOD
POTENTIAL.

ON A FINAL NOTE...WE WILL CONTINUE TO SEE THE THREAT OF WET SNOW
ABOVE 11000 FEET.  WEB CAMS YESTERDAY MORNING INDICATED A DUSTING OF
SNOW ATOP PIKES PEAK AND KCCU (JUST NORTH OF LAKE COUNTY) HAS BEEN
INDICATING SNOW WITH TEMPS IN THE MID 30S DURING THE NIGHT.
SO...SOME SNOW IS LIKELY OCCURRING ACROSS THE HIGHER TERRAIN. LW

.LONG TERM...
(SUNDAY THROUGH FRIDAY)

METEOROLOGICAL ISSUES FOR THE LONGER TERM CYCLE INCLUDE THE
POTENTIAL FOR HEAVY PRECIPITATION AS WELL AND CONTINUED UNSEASONABLY
COOL MAXIMUM TEMPERATURES...ESPECIALLY OVER EASTERN SECTIONS ON
SUNDAY AS WELL AS THE POTENTIAL FOR SOME GENERALLY LIGHT HIGHER
ELEVATION SNOW.

LONGER TERM MODELS SUGGEST THAT CLOSED UPPER LOW OVER CENTRAL
COLORADO AT 12Z SUNDAY SHIFTS INTO FAR SOUTHEAST COLORADO BY 12Z
MONDAY BEFORE PUSHING SOUTHEAST OF OUR CWFA BY 12Z TUESDAY.

SURFACE HIGH CENTERED OVER NORTHEASTERN KANSAS SUNDAY MORNING
SHIFTS INTO THE UPPER MIDWEST BY LATER TUESDAY WITH EASTERN
COLORADO LEE SIDE TROUGH IN PLACE FROM WEDNESDAY INTO FRIDAY OF
NEXT WEEK. THE MOIST AND COOL UPSLOPE FLOW IS EXPECTED TO PERSIST
INTO SUNDAY AND WHEN COMBINED WITH PRECIPITABLE WATERS OF 0.60 TO
1.25 FROM THE I-25 CORRIDOR TO THE KANSAS BORDER AND HEALTHY UPPER
LIFT AS PROJECTED BY THE 300-200MB PVU FORECAST...WILL CONTINUE
WITH THE INHERITED FLASH FLOOD WATCH INTO SUNDAY EVENING AS
LOCALLY HEAVY RAINFALL CONTINUES TO REMAIN A CONCERN.

AS THE CLOSED UPPER LOW MOVES AWAY FROM THE CWFA NEXT WEEK AND
SURFACE LEE TROUGHING SETS UP OVER THE EASTERN PLAINS...PROJECT
THAT NEXT WEEK WILL NOTE INCREASING TEMPERATURES TO NEAR TO A
CATEGORY OR TWO ABOVE CLIMATOLOGICAL AVERAGES AS WELL AS DECREASED
PRECIPITATION CHANCES...ESPECIALLY WHEN COMPARED WITH THIS PAST
THURSDAY THROUGH SATURDAY EVENT. ALSO...GRADIENT WINDS EXPECTED TO
REMAIN WELL-BEHAVED DURING THE LONG TERM. FINALLY...WILL CONTINUE
TO PAINT SOME GENERALLY LIGHT ACCUMULATING SNOW OVER THE HIGHER
MOUNTAINS AT TIMES ON SUNDAY.

&&

.AVIATION...

NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE FORECAST
AREA THROUGH TONIGHT.  A FEW SEVERE STORMS ARE POSSIBLE OVER THE
EASTERN PLAINS THIS AFTERNOON AND EVENING.  SEE ABOVE DISCUSSION FOR
SEVERE THREATS.  FREQUENT MVFR/IFR CIGS AND VSBYS DUE TO LOW
CLOUDS...SHOWERS AND THUNDERSTORMS.  ALSO...AREAS OF LIFR CIGS AND
VSBYS DUE TO HEAVY PRECIPITATION AND CLOUDS.  SNOW SHOWERS PRODUCING
IFR/LIFR CIGS AND VSBYS WILL BE POSSIBLE IN THE MOUNTAINS ABOVE 11K
THROUGH TONIGHT. LW

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR COZ072>089-093>099.

&&
Hazardous weather outlook, Aug 16, 7:10 AM MDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
710 AM MDT SAT AUG 16 2008

COZ058>089-093>099-171315-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
710 AM MDT SAT AUG 16 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER SOUTHERN
COLORADO TODAY.  THE MAIN CONCERN WITH THESE STORMS WILL BE THE
FLOOD POTENTIAL.  IN MOST AREAS...THE MAIN PROBLEM WILL BE URBAN AND
SMALL STREAM FLOODING.  HOWEVER...A FEW AREAS COULD SEE TRUE FLASH
FLOODING GIVEN THE ALREADY SATURATED SOILS AND THE AMOUNT OF
MOISTURE IN THE AIR.

DURING THE AFTERNOON AND EVENING HOURS...A FEW THUNDERSTORMS ON THE
PLAINS COULD BECOME SEVERE PRODUCING HAIL UP TO 1 INCH IN
DIAMETER...WIND GUSTS TO 60 MPH...HEAVY RAIN...AND FREQUENT
LIGHTNING.

ELSEWHERE...THE MAIN THREATS FROM STORMS TODAY WILL BE HAIL UP TO
1/2 INCH IN DIAMETER...HEAVY RAIN...WIND GUSTS TO 50 MPH...AND
LIGHTNING.

SOME WET SNOW CLOUD FALL IN THE MOUNTAINS TODAY AND TONIGHT.  THIS
IS MOST LIKELY TO OCCUR ACROSS THE SAWATCH RANGE...THE MOSQUITO
RANGE AND PIKES PEAK.  HOWEVER...ALL OF THE MOUNTAINS WILL BE
SUSCEPTIBLE.  ELEVATIONS ABOVE 11000 FEET COULD SEE A FEW INCHES OF
WET SNOW ACCUMULATION BY SUNRISE SUNDAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...SOME PRODUCING
HEAVY RAINFALL WHICH WILL BE CAPABLE OF PRODUCING FLASH FLOODING
ARE EXPECTED SUNDAY AND SUNDAY NIGHT. ISOLATED TO SCATTERED
THUNDERSTORMS ARE THEN ANTICIPATED MONDAY WITH ISOLATED MAINLY
MOUNTAIN THUNDERSTORM PROJECTED FROM TUESDAY INTO FRIDAY.

THE PRIMARY METEOROLOGICAL THREATS FROM THE THUNDERSTORMS THROUGH
THE PERIOD WILL BE HEAVY RAIN...LIGHTNING...SMALL HAIL AND WIND
GUSTS TO 40 MPH AT TIMES.

IN ADDITION...LIGHT ACCUMULATING SNOW MAY BE NOTED OVER THE HIGHER
MOUNTAINS SUNDAY AND SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE JUST ABOUT ANYWHERE IN SOUTHERN COLORADO THROUGH TONIGHT.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 15, 9:56 PM MDTAreal Flood AdvisoryPUBBent, Otero109 min
Aug 16, 3:25 AM MDTSevere Thunderstorm WarningPUBFremont65 min
Aug 16, 7:14 AM MDTRiver Flood WarningPUBBent6 hr
Aug 16, 1:23 PM MDTSevere Thunderstorm WarningPUBRio Grande, Saguache67 min
Aug 16, 1:47 PM MDTTornado WarningPUBAlamosa, Rio Grande, Saguache58 min
Aug 16, 2:45 PM MDTSevere Thunderstorm WarningPUBAlamosa, Rio Grande, Saguache60 min
Aug 16, 3:26 PM MDTTornado WarningPUBAlamosa, Costilla, Huerfano, Saguache33 min
Aug 16, 3:42 PM MDTSevere Thunderstorm WarningPUBCostilla, Huerfano, Las Animas63 min

Nearby

River Flood Warnings in Colorado, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.